Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 67, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 14, 2022, 5:42 PM CST for Harrison County, Jackson County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 14, 2022, 5:42 PM CST (23:42 UTC)
- Expired
- Dec 14, 2022, 6:13 PM CST
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 5:56 PM CST | TSTM WND DMG | 4 Wnw Biloxi, MS | REPORTS OF HEAVY TREE DAMAGE NEAR THE VA HOSPITAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 14, 12:22 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.5
The text
As transmitted.
848
WFUS54 KLIX 142342
TORLIX
MSC047-059-150030-
/O.NEW.KLIX.TO.W.0067.221214T2342Z-221215T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
542 PM CST Wed Dec 14 2022
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southeastern Harrison County in southern Mississippi...
Northern Jackson County in southern Mississippi...
* Until 630 PM CST.
* At 542 PM CST, a severe thunderstorm capable of producing a tornado
was located near Gulfport, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Gulfport and Biloxi around 555 PM CST.
D'iberville around 600 PM CST.
Ocean Springs, St. Martin and Gulf Hills around 605 PM CST.
Latimer around 610 PM CST.
Vancleave around 625 PM CST.
Wade and Hurley around 630 PM CST.
Other locations impacted by this tornadic thunderstorm include
Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 37 and 54.
Interstate 110 in Mississippi between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3036 8890 3036 8901 3034 8910 3037 8913
3073 8874 3066 8848
TIME...MOT...LOC 2342Z 229DEG 37KT 3034 8906
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MEFFER2 follow-up statements
214
WWUS54 KLIX 150000
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
600 PM CST Wed Dec 14 2022
MSC047-059-150030-
/O.CON.KLIX.TO.W.0067.000000T0000Z-221215T0030Z/
Harrison MS-Jackson MS-
600 PM CST Wed Dec 14 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR EAST
CENTRAL HARRISON AND NORTHERN JACKSON COUNTIES...
At 600 PM CST, a severe thunderstorm capable of producing a tornado
was located over D'iberville, or over St. Martin, moving northeast at
45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Vancleave around 625 PM CST.
Wade around 635 PM CST.
Hurley around 640 PM CST.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 41 and 54.
Interstate 110 in Mississippi between mile markers 3 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3041 8883 3046 8903 3073 8874 3066 8848
TIME...MOT...LOC 0000Z 229DEG 37KT 3046 8890
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MEFFER412
WWUS54 KLIX 150013
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
613 PM CST Wed Dec 14 2022
MSC047-059-150023-
/O.CAN.KLIX.TO.W.0067.000000T0000Z-221215T0030Z/
Harrison MS-Jackson MS-
613 PM CST Wed Dec 14 2022
...THE TORNADO WARNING FOR EAST CENTRAL HARRISON AND NORTHERN JACKSON
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 PM CST for southern
Mississippi.
LAT...LON 3041 8883 3046 8903 3073 8874 3066 8848
TIME...MOT...LOC 0012Z 229DEG 37KT 3055 8878
$$
MEFFERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 14, 4:30 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Dec 14, 4:30 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
430 PM CST Wed Dec 14 2022
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(This evening through Thursday night)
Issued at 407 PM CST Wed Dec 14 2022
Focus is on the current severe weather over the region.
Once this convection moves out this evening things will quickly
quiet down as a cold front moves through. L/W trough takes over
much of the CONUS with much cooler air funneling in. This will
keep the conditions quiet, dry, and cool into the weekend.
However, at this time not too dry as we are not anticipating any
freezing temperatures. The amount of rainfall also that has
occurred will help keep the dewpoints from dropping too much as
well keeping the area from dropping below freezing. /CAB/
&&
.LONG TERM...
(Friday through Tuesday night)
Issued at 407 PM CST Wed Dec 14 2022
L/W trough will start to swing through Saturday night and Sunday.
S/W ridging will follow behind it along with moisture slowly
returning. Next s/w to move through will be early next week and
should bring a return of rain. /CAB/
&&
.AVIATION...
(00Z TAFS)
Issued at 407 PM CST Wed Dec 14 2022
All terminals are still dealing with impact but behind the cold
front the main issue will be low cigs. Ahead of the cold front,
mainly GPT now strong to severe storms are expected. Winds will
continue to be gusty with or without storms. Northwest winds will
be strongest over the southshore coming off the lake overnight
tonight. /CAB/
&&
.MARINE...
Issued at 407 PM CST Wed Dec 14 2022
Convection with strong winds and waterspouts will continue to be a
problem through the evening but then a cold front should move
through. Strong northwest winds will usher in behind the front
with SCY conditions persisting through the night. High pressure
will build in behind the front. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 42 60 35 58 / 20 0 0 0
BTR 44 63 38 63 / 10 0 0 0
ASD 46 65 37 65 / 60 0 0 0
MSY 51 63 47 63 / 50 0 0 0
GPT 48 65 39 64 / 90 0 0 0
PQL 47 63 37 63 / 100 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 9 PM CST this evening for LAZ037-039-046>048-
056>060-064-065-071-076>090.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...Flood Watch until 9 PM CST this evening for MSZ070-071-077-080.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&In the hours before
Local storm report, Dec 14, 4:20 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
420 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TORNADO 2 NW HARVEY 29.90N 90.09W
12/14/2022 JEFFERSON LA PUBLIC
DAMAGE REPORTED TO STRUCTURES.
&&
HRLLocal storm report, Dec 14, 4:21 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
421 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TORNADO 1 NW HARVEY 29.90N 90.08W
12/14/2022 JEFFERSON LA EMERGENCY MNGR
REPORTED POWERLINES DOWN.
&&
HRLLocal storm report, Dec 14, 4:28 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
428 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO 6 E ABITA SPRINGS 30.48N 89.93W
12/14/2022 ST. TAMMANY LA FIRE DEPT/RESCUE
REPORTS OF POWER POLES SNAPPED AND TREES
DOWN.
&&
HRLLocal storm report, Dec 14, 4:56 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
456 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG HOUMA 29.58N 90.70W
12/14/2022 TERREBONNE LA EMERGENCY MNGR
REPORTS OF ROOF DAMAGE AND POWERLINES DOWN.
&&
HRLLocal storm report, Dec 14, 5:21 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
521 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 1 N NEW ORLEANS 29.99N 90.08W
12/14/2022 ORLEANS LA LAW ENFORCEMENT
REPORTS OF FLOODING NEAR BASE OF WISNER
OVERPASS.
&&
HRLLocal storm report, Dec 14, 5:39 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
539 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 5 NW LONG BEACH 30.41N 89.24W
12/14/2022 HARRISON MS EMERGENCY MNGR
REPORTS OF POWERLINES DOWN ON ENCHANTED AVE,
NEAR MYSTIC CIRCLE.
&&
HRLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:43 AM CST | Areal Flood Advisory | LIX | Wilkinson | 46 min |
| Dec 14, 5:29 AM CST | Flash Flood Warning | LIX | Wilkinson | 7 hr |
| Dec 14, 6:48 AM CST | Areal Flood Advisory | LIX | Amite, Wilkinson | 3 hr |
| Dec 14, 10:12 AM CST | Flash Flood Warning | LIX | Amite, Wilkinson | 4 hr |
| Dec 14, 11:39 AM CST | Tornado Warning | LIX | Walthall | 19 min |
| Dec 14, 12:00 PM CST | Tornado Warning | LIX | Pearl River, Walthall | 30 min |
| Dec 14, 12:16 PM CST | Tornado Warning | LIX | Pike, Walthall | 44 min |
| Dec 14, 12:44 PM CST | Tornado Warning | LIX | Amite, Pike, Walthall | 15 min |
| Dec 14, 12:49 PM CST | Tornado Warning | LIX | Walthall | 41 min |
| Dec 14, 1:41 PM CST | Flash Flood Warning | LIX | Pearl River, Walthall | 3 hr |
| Dec 14, 2:05 PM CST | Special Weather Statement | LIX | Hancock, Pearl River | 25 min |
| Dec 14, 2:36 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 39 min |
| Dec 14, 2:42 PM CST | Tornado Warning | LIX | Pearl River | 33 min |
| Dec 14, 2:52 PM CST | Flash Flood Warning | LIX | Pearl River | 3 hr |
| Dec 14, 3:07 PM CST | Tornado Warning | LIX | Hancock, Pearl River | 11 min |
| Dec 14, 3:29 PM CST | Special Weather Statement | LIX | Hancock | 46 min |
| Dec 14, 3:38 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 52 min |
| Dec 14, 3:44 PM CST | Areal Flood Advisory | LIX | Hancock, Pearl River | 2 hr |
| Dec 14, 4:57 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 48 min |
| Dec 14, 5:00 PM CST | Tornado Warning | LIX | Hancock, Harrison | 45 min |
| Dec 14, 5:21 PM CST | Areal Flood Advisory | LIX | Hancock, Harrison | 112 min |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.